MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).Reviewed the device history record of the complaint batch and no abnormality found during in-process and at final control inspection.Received 1 used catheter hub of introcan safety-w pur 22g, 0.9x25mm-ap without packaging and a new extension set.The cannula hub and protective cap was not returned for investigation.The sample was taken for investigation and observed that the capillary tip was broken off about 12mm from catheter horn.Broken off capillary defect most likely not appear to be attributed by manufacturing process as the defect is able to be detected by the in-line vision system.Damages induced after assembly process is not possible since the catheter had been protected with the protective cap.The simulation by cannula reinsertion did not produce similar defect as per complaint sample.The complaint sample defect matches with the simulation sample of being cut by sharp object such as a scissors or scalpel.The defect on the complaint sample is believed to be occurred after the cannulation process due to been cut by a sharp tool.As communicated in ifu, warning section stated that: · after withdrawal, do not reintroduce the steel needle into the catheter, as the latter may be cut off, leading to catheter embolism.· do not use scissors or sharp instruments at or near the insertion site.Cause: defect due to wrong handling.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization in china: broken pipe of indwelling needle.
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).This follow up report is being filed to correct the branding, product code, and 510(k) information that was entered on the initial mdr in sections d1, d2, and g5.This report was filed for item number, 4253540-03, which is not sold in the united states, however a similar item number, 4253540-02, is sold in the united states by b.Braun medical, inc.The 510(k) has been updated to reflect a 510(k) that item 4253566-02 has been cleared under.Note: b.Braun is aware that the listed exemption has been withdrawn, however since the initial mdr report was filed under this exemption, the follow up is also being filed under the exemption.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key7916715
Report Number9610825-2018-00202
Device Sequence Number11182477
Product Code FOZ
UDI-Device Identifier04046964399091
UDI-Public(01)04046964399091(17)220501(10)17E12G8316
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
Report Date (Section F) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2022
Device Model NumberN/A
Device Catalogue Number4253540-03
Device Lot Number17E12G8316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/26/2018
Device Age16 MO
Event Location Hospital
Date Report to Manufacturer07/03/2019
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer09/04/2018
Initial Report FDA Received Date09/27/2018
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA07/03/2019